Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 48, NWS Tucson, AZ

September 6, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 6, 2025, 7:06 PM MST for Pima County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2025, 7:06 PM MST (02:06 UTC)
Expired
Sep 6, 2025, 10:00 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Tucson radar (KEMX), 57 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:16 PM MSTFLASH FLOOD10 Ne Three Points, AZTrained Spotter reported several washes flowing along South San Joaquin Road between West Milkyway Drive and Bopp Road with at least 6 inches of water and debris along the road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1179 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WGUS55 KTWC 070206
FFWTWC
AZC019-070500-
/O.NEW.KTWC.FF.W.0048.250907T0206Z-250907T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
706 PM MST Sat Sep 6 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Eastern Pima County in southeastern Arizona...

* Until 1000 PM MST.

* At 706 PM MST, gauge reports indicated thunderstorms producing 
  heavy rain near San Xavier Mission. Between 0.9 and 1.1 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Gauges reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Tucson, Drexel Heights, Pascua Pueblo Yaqui Reservation, San 
  Xavier Community, Valencia West, Tucson Estates, Tucson Mountain 
  Park, Ryan AirField and San Xavier Mission.

This includes Route 86 between mile markers 158 and 166.

This includes the following Flash Flood Prone Locations...
Mark Rd from Jeffery Rd to Los Reales Rd, Mission Rd from Valencia 
Rd to San Xavier Rd and Black Wash at S Camino de Oeste.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3222 11119 3222 11123 3215 11127 3203 11103
      3214 11099

FLASH FLOOD...GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DVS
1 follow-up statement
899 
WGUS75 KTWC 070453
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
953 PM MST Sat Sep 6 2025

AZC019-070503-
/O.EXP.KTWC.FF.W.0048.000000T0000Z-250907T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
953 PM MST Sat Sep 6 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 10 PM MST THIS EVENING FOR 
EASTERN PIMA COUNTY...

The heavy rain has ended. Flood waters have receded. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3222 11119 3222 11123 3215 11127 3203 11103
      3214 11099

$$

DVS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 2:48 PM MST, 4 hours 18 minutes earlier.

Area forecast discussion, Sep 6, 2:48 PM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
248 PM MST Sat Sep 6 2025

.SYNOPSIS...Widely scattered showers and thunderstorms this
evening with the main threat from these storms being areas of
locally heavy rain producing isolated flash flooding. Below normal
temperatures this weekend. Drying trend commences Sunday with
only slight chances of precipitation, then dry early next week.
Some moisture mid to late week will result in slight chances for
showers and thunderstorms mid to late week. Most of the week will
have near normal temperatures.

&&

.DISCUSSION...Satellite imagery this afternoon showed extensive
cumulus field with isolated areas of TCU and CBs. Any showers or
thunderstorms that have developed so far this afternoon, as of
this writing, have mostly occurred across Santa Cruz county. No
change from the morning update with main focus area later this
afternoon into this evening for scattered showers and thunderstorms
that may produce localized heavy rain and increase flash flood
risk will be across Santa Cruz county and southern half of the
Tohono O'odham nation. The 06/12z HREF neighborhood probabilities
has this area with 50-70% chance for 1" rain and 10% chance of 3"
rain.

Sunday: Ridging aloft combined with drying trend will limited
mainly isolated thunderstorms across Cochise, Santa Cruz and
central/western Pima counties. Highs 3 to 5 degrees warmer than
today.

Monday/Tuesday: Increased southwest flow aloft out ahead of a
Pacific upper level trof will scour out deeper moisture and leave
most of the area high and dry with high temperatures at or a few
degrees above normal.

Wednesday thru Friday: As the above mentioned upper level trof
moves into the west coast, flow aloft turns southerly allowing
some deeper moisture advecting north, mainly across the eastern
half of the forecast area. Thus PoPs mainly in the 10% to 30%
range from Tucson east. Near normal high temperatures each day.

&&

.AVIATION...Valid through 08/00Z.
SCT-BKN 6k-10k ft AGL. ISOLD to SCT SHRA/TSRA thru 07/06Z. Expect
wind gusts up to 40 kts with the strongest storms. Surface winds
less than 10 kts and variable outside any thunderstorm activity.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Minimum relative humidities 25 to 40 percent
through the weekend, lowering to 15 to 30 percent much of next
week. Widely scattered showers and thunderstorm chances this
evening, then drier air Sunday with just enough moisture for a
slight chance of showers and thunderstorms. Dry conditions prevail
Monday and Tuesday, with slight chances of showers and thunderstorms
mainly east of Tucson mid to late week as some moisture returns.
Surface winds mainly light through the forecast period, except
gusty and erratic in or near any thunderstorms. High temperatures
will be below normal this weekend then warming back to seasonable
levels for most of the week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 5:29 PM MSTFlash Flood Warning Considerable damage threatTWCPima, Santa Cruz3 hr
Sep 6, 6:07 PM MSTAreal Flood AdvisoryTWCCochise113 min
Sep 6, 6:39 PM MSTSevere Thunderstorm WarningTWCPima51 min
Sep 6, 6:47 PM MSTAreal Flood AdvisoryTWCPima118 min
Sep 6, 7:21 PM MSTSevere Thunderstorm WarningTWCPima39 min
Sep 6, 7:23 PM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 6, 7:38 PM MSTAreal Flood AdvisoryTWCPima3 hr
Sep 6, 8:36 PM MSTAreal Flood AdvisoryTWCPima114 min
Sep 7, 3:16 PM MSTAreal Flood AdvisoryTWCSanta Cruz119 min
Sep 7, 4:23 PM MSTAreal Flood AdvisoryTWCSanta Cruz2 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.